AF Association
12,925 members15,765 posts

New Regimen of Sotalol

Could anyone please advise of what my EP's strategy may be. I must explain that I have a history of ventricular tachycardia and Ido have an AICD implanted which has discharged multiple time. Yes I have been extremely lucky so far. I recently changed to a new EP who immediately placed a 24 hr. Holter monitor on me to see what is occurring. My first EP did not do this and I was not feeling well day to day for almost 1 year.

The result of my new EP's Holter Test was that I was having way too many pvc's at 32%. He then immediately took me off the propofenone the first EP was giving me and placed me on Sotalol 80mg 2x per day. Then the second Holter test showed that the pc's has now decreased to 4%. Hooray, I take any improvement as a victory!!! and he said this was a huge improvement.

My new EP is not very talkative and he is saying to simply remain on this regimen for the time being as a watch and see. I think since I am a new patient he is taking matters slowly and being diligent.

I am still trying to understand all that is happening and I hope someone is able to share with me if this regimen will fix my V-Tach issues and/or what might my new EP is thinking as a treatment? Are pvc's a cause Ventricular tachycardia? I thank all in advance and may happiness and good health be bestowed upon all.

10 Replies
oldestnewest

Sorry but we are not medically trained and could never second guess an EP. He seems to be on your side so my advice would be to accept what he is doing and be patient. You are obviously in good hands.

3 likes
Reply

Thank you Bob and I do understand what you are saying about being medically trained. May I kindly ask if too many PVC's can be a cause Ventricular tachycardia's?

Reply

Sorry to be late answering but I've been standing on a WWll airfield watching my son test his rally car since 8 am! Cold does not describe it.

I'm no expert but from what I know PVCs are not VT and can't become such BUT it is likely that whatever is CAUSING the PVCs may degenerate more over time and result in VT. These things are after all symptoms of a problem.

Reply

Thank you very much Bob much appreciated!!

Reply

If you look up Sotalol that might help? But be wary of reading side effects as some sites will blame the med for every known complaint 🙄

1 like
Reply

Thank you Buffaly for the advice also!!

Reply

I am on sotalol ... l have had two episodes in eight months. He prescribed sotalol and l didn’t take it ... after the first one. I thought that l didn’t need it! I told him that i thought that it was a lone incident. He said no. I have PAF ... so l decided to take following the second incident. I take 40 mg twice daily. Zero issues since l started it. Follow his instructions. I was told that sotalol is the gold standard for my type of afib by the pharmacist. Much good fortune to you!

Reply

Thank you also Janith. As with all on this site, may everyone Be Well and Happy!!

Reply

Someone on this site, a long time ago, posted that there are two types of Sotalol. One for atrial and one for ventricular arrhythmias. When it was prescribed to me neither the cardiologist or two pharmacists knew this and one pharmacist did know. Apparently, the right drug should be prescribed for whatever the doctor is trying to minimize and negative consequences could result if prescribed incorrectly. This could be worth investigating. There are many precautions for how this drug is used and the patient should be aware of them. I did not take the drug.

2 likes
Reply

Thank you also Engmac for explaining this and offering your good advice.

Reply

You may also like...